Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Apr 20, 2017, 9:34 PM EDT for Kalamazoo County, Michigan. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2017, 9:34 PM EDT (01:34 UTC)
- Expired
- Apr 24, 2017, 10:27 PM EDT
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kalamazoo County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River near Vicksburg (VCKM4).
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04097170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
969
WGUS43 KGRR 210134
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
934 PM EDT THU APR 20 2017
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The last 24 hours brought rainfall totals nearing one inch in some
places with basin averages between one-half and one-quarter of an
inch. Saturated soils and elevated river levels have experienced
quick responses and will continue to see rises over the next several
days. Fortunately, dry weather is forecast through the weekend and
into early next week, which will provide plenty of response time for
runoff to make it downstream. Active weather is expected to return
through the middle of next week. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-220334-
/O.NEW.KGRR.FL.W.0028.170421T0134Z-170425T0000Z/
/VCKM4.1.ER.000000T0000Z.170421T0600Z.170424T0000Z.UU/
934 PM EDT THU APR 20 2017
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Portage River Near Vicksburg.
* until Monday evening.
* at 09 PM Thursday the stage was estimated to be near 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river is forecast to hold near 5.0 feet
through the weekend.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river
* Flood history, this crest compares to a previous crest of 5.0 feet
on Apr 20 2013.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
jam8 follow-up statements
652
WGUS83 KGRR 211448
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 AM EDT FRI APR 21 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.Thursday rain totals around an inch near Vicksburg have brought the
Portage River back above flood stage. The river will crest slightly
above flood stage soon, and is expected to slowly recede in the coming
days. The next chance of rain is Tuesday night. The following forecast
is based on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-221648-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170425T0000Z/
/VCKM4.1.ER.170421T0759Z.170421T1800Z.170425T0000Z.UU/
1048 AM EDT FRI APR 21 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Monday evening.
* At 7:45 AM Friday the stage was 5.02 feet.
* Flood stage is 5.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 5.1 feet by
Friday evening. The river will fall below flood stage early next
week.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.1 feet
on Mar 1 2017.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
CAS057
WGUS83 KGRR 220145
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT FRI APR 21 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The river at Vicksburg continues to hover near flood stage. Only
minor impacts are expected to low lying areas along the river. Dry
conditions through the weekend will allow river levels to slowly
recede through the beginning of next week. The following forecast is
based on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-230345-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
945 PM EDT FRI APR 21 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* at 9 PM Friday the stage was estimated to be near 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river will continue to fall below flood stage by
Wednesday early afternoon.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
jam074
WGUS83 KGRR 221400
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT SAT APR 22 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The river at Vicksburg continues to hold near flood stage. Only
minor impacts are expected to low lying areas along the river. Dry
conditions into the first part of next week allow river levels to
slowly recede. The following forecast is based on observed and
forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-231600-
/O.CON.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
1000 AM EDT SAT APR 22 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* Current observed data was not available. The stage Saturday morning
was estimated to be around 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river will remain near 5.0 feet over the next several
days.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
CAS945
WGUS83 KGRR 230127
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT SAT APR 22 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The river remains elevated near flood stage. Dry conditions are
still anticipated to hold through early next week with gradually
falling river levels. An active pattern will return by Wednesday
and may continue through the end of the week. There is the potential
for excessive rainfall through the later half of the week. Forecast
updates will continue to provide more details as the week progresses.
The following forecast is based on observed and forecast 24 hour
precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-240327-
/O.CON.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
927 PM EDT SAT APR 22 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* The is no current observed stage. The stage was estimated to be
near 5.0 feet.
* Flood stage is 5.0 feet.
* Forecast, the river will hold steady over the week, before
gradually falling below flood stage early Wednesday afternoon.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet
on Mar 31 2017.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
jam861
WGUS83 KGRR 231427
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EDT SUN APR 23 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The river remains elevated near flood stage. Dry conditions are
still anticipated to hold through Tuesday with gradually falling
river levels. An active pattern will return by Wednesday and may
continue through the end of the week. There is the potential
for excessive rainfall through the later half of the week. Forecast
updates will continue to provide more details as the week progresses.
The following forecast is based on observed and forecast 24 hour
precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-241627-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170426T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
1027 AM EDT SUN APR 23 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Wednesday afternoon.
* Flood stage is 5.0 feet.
* Current observed data was not available. The estimated stage as
of Sunday morning was around 5.0 feet.
* Forecast, the river is forecast to remain near 5.0 feet over the
next couple days but will gradually fall.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet
on Mar 31 2017.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
CAS312
WGUS83 KGRR 240136
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
936 PM EDT SUN APR 23 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.The river remains elevated near flood stage. Dry conditions are
still anticipated to hold through Wednesday afternoon with gradually falling river levels. An active pattern will return by Wednesday night
and may continue through the end of the week. There is the potential
for locally heavy rainfall through the later half of the week. Forecast
updates will continue to provide more details as the week progresses.
The following forecast is based on observed and forecast 24 hour
precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-250336-
/O.EXT.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
936 PM EDT SUN APR 23 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* Flood stage is 5.0 feet.
* Current observed data was not available. The estimated stage as
of this evening is 5.0 feet.
* Forecast, the river is forecast to remain near 5.0 feet over the
next day or two before gradually falling.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet
on Mar 31 2017.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$747
WGUS83 KGRR 241415
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EDT MON APR 24 2017
...The flood warning continues for the following rivers in Southwest
Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.Mostly dry weather is expected through Tuesday and perhaps most of
Wednesday, with rain likely Wednesday night to Thursday and again
over the weekend. The Portage River is at or around flood stage and
is expected to slowly recede over the next few days. The river has
the potential to flood again if heavy rain materializes on Thursday
and this weekend. The following forecast is based on observed and
forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-251615-
/O.CON.KGRR.FL.W.0028.000000T0000Z-170427T1800Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170426T1800Z.UU/
1015 AM EDT MON APR 24 2017
The Flood Warning continues for
the Portage River Near Vicksburg.
* until Thursday afternoon.
* Flood stage is 5.0 feet.
* The stage was estimated to be around 5.0 feet Monday morning.
* Forecast, the river is forecast to remain near 5.0 feet over the
next day or two while gradually falling.
* Impact, at 5.0 feet...Expect overflows into wooded areas and
farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet
on Mar 31 2017.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$
CAS709
WGUS83 KGRR 250227
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EDT MON APR 24 2017
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Portage River Near Vicksburg affecting Kalamazoo County
.Dry weather is expected through Wednesday afternoon, which will allow rivers to continue receding. Rain chances will return late Wednesday into Thursday and Saturday into Sunday, with totals by next Monday potentially exceeding two inches in a number of river basins. As rivers are still running higher than normal for the time of year, they will be prone to minor flooding once again if heavy rain materializes. The following forecast is based on observed and forecast 24 hour precipitation only.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio station for further
information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr
&&
MIC077-250257-
/O.CAN.KGRR.FL.W.0028.000000T0000Z-170428T1200Z/
/VCKM4.1.ER.170421T0759Z.170421T1145Z.170427T1200Z.UU/
1027 PM EDT MON APR 24 2017
The Flood Warning is cancelled for
the Portage River Near Vicksburg.
* at 6:15 PM Monday the stage was 4.99 feet.
* Flood stage is 5.0 feet.
* Forecast, the river is expected to slowly fall through Wednesday
afternoon.
* Impact, at 4.99 feet...Expect minor overflows into wooded areas and
farmland adjacent to the river.
* Flood history, this crest compares to a previous crest of 5.4 feet
on Mar 31 2017.
&&
LAT...LON 4208 8552 4211 8553 4215 8548 4216 8544
4211 8544 4208 8547
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:38 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 20, 7:38 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 738 PM EDT Thu Apr 20 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 322 PM EDT Thu Apr 20 2017 Showers and thunderstorms will end this evening as a cold front moves across Lower Michigan. High pressure will then build into the region providing sunshine from late Friday through the end of the weekend. Night time tempeatures will be cool Friday night and Saturday night and patchy frost is possible. && .SHORT TERM...(This evening through Saturday night) Issued at 322 PM EDT Thu Apr 20 2017 Forecast concerns deal with convection this evening and the potential for frost Friday night and Saturday night. Latest sfc obs shows low pressure over Lake Michigan with a warm front extending southeast from near Grand Haven to just south of GRR to north of Jackson. The cold front stretched from the low south to near the Il/In border. An area of showers/storms was moving east across the eastern cwa producing small to medium size hail. This precipitation will move east of the cwa by 4 pm or so. Then what? It appears as though we'll have a couple of hours in which the atmosphere may be able to destabilize again before the cold front sweeps east. Latest hi res vis loop shows clearing skies developing over far southwest Lower Michigan. If this continues the I-94 corridor may see storms redevelop in a couple of hours and these storms could be strong/severe too. Moderate shear 40-50kts exists along with 500-1000 j/kg sbcape in the warm sector. The HRRR indeed shows storms developing over Calhoun county around 5 pm and moving east by 7 pm. The current severe thunderstorm watch remains in effect until 8 pm. Mostly cloudy skies will continue tonight as the upper trough swings through. Friday will be chilly with highs 45-50. Skies will gradually clear Friday afternoon setting the stage for cold temperatures Friday night. We expect temperatures to fall into the mid 30s both Friday night and Saturday night. Given the abundant low level moisture in place, frost seems like a real possibility along/south of I-96; we added patchy frost to the grids both nights. .LONG TERM...(Sunday through Thursday) Issued at 322 PM EDT Thu Apr 20 2017 The beginning of this period will have near normal temperatures and dry weather. However toward the end of this period we get back into a warm and wet period with thunderstorms likely. The big picture is similar to yesterday, our East Asian Jet will be weak early in the period. That allows the upper low over Hudson Bay to dig just far enough south (southern edge of the upper level circulation) into the Upper Great Lakes over this coming weekend so as to blocks the next Pacific system to our south. This will also allow dry weather with a warming trend early next week for Southwest Michigan. By early next week the East Asian jet feature comes back across most of the Pacific and that digs a western trough. Over time that trough slowly moves inland enough to bring showers and thunderstorms with warmer temperatures to this area by Wednesday. This will be just the begging of an extend wet period that will likely last more than a week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 738 PM EDT Thu Apr 20 2017 Most of the region was VFR behind the thunderstorms, but some areas across Central Lower still was seeing IFR conditions. The ceilings will trend down overnight, with MVFR, fuel alternate ceilings developing. At this point expect there will be enough wind to help keep ceilings from falling into the IFR range. Into Friday morning the ceilings will lift, expecting a return to VFR by the 14-17Z time frame. The VFR should continue for the rest of the day. WNW winds will continue at 15 to 20 knots through the next 24 hours. && .MARINE... Issued at 322 PM EDT Thu Apr 20 2017 No changes to the headline. Waves will slowly diminish Friday as high pressure builds over the lake. && .HYDROLOGY... Issued at 1142 AM EDT Thu Apr 20 2017 Thursday morning rain totals surpassed 1 inch in Mason, Ottawa, and northern Kent counties. Generally two thirds of an inch fell upstream of Croton and one third fell upstream of Evart. Expecting only a slight additional rise at Evart, while Croton could reach bankfull on Friday. Looking Glass and Sycamore avoided the heaviest rain while Maple caught some of it. While flood stage being reached is not the most likely scenario, Looking Glass appears to be the most vulnerable of all the rivers if it gets repeated storms Thursday afternoon. Fortunately, dry weather is expected Friday into early next week. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 6 PM EDT Friday for LMZ844>849. && SYNOPSIS...04 SHORT TERM...04 LONG TERM...WDM AVIATION...JK HYDROLOGY...CAS MARINE...04
Hazardous weather outlook, Apr 20, 11:24 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 1124 AM EDT Thu Apr 20 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-211530- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1124 AM EDT Thu Apr 20 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms southeast of Grand Rapids and an enhanced risk of severe thunderstorms near Jackson this afternoon. The main threats will be large hail and damaging winds. An isolated tornado cannot be ruled out over southeastern sections of the forecast area. Locally heavy rain may lead to ponding of water on area roadways. Area streams and rivers will likely rise and some small streams by rise out of their banks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The next threat for thunderstorms, some possibly strong, is in the Tuesday evening into Wednesday morning time frame. .SPOTTER INFORMATION STATEMENT... Spotter may self activate as needed this afternoon. LMZ844>849-211530- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1124 AM EDT Thu Apr 20 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Winds and waves will remain hazardous to small craft through tonight. Thunderstorms, some possibly strong are expected into mid afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and waves will remain hazardous to small craft through Friday. .SPOTTER INFORMATION STATEMENT... Spotter may self activate as needed this afternoon. wdm
In the hours before
Local storm report, Apr 20, 3:43 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT THU APR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
04/20/2017 M40 MPH JACKSON MI ASOS
ASOS STATION JXN, JACKSON COUNTY-REYNOLDS
FIELD AIRPORT.
&&
CASLocal storm report, Apr 20, 3:47 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT THU APR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 2 NNW JACKSON 42.26N 84.42W
04/20/2017 E0.50 INCH JACKSON MI TRAINED SPOTTER
MOSTLY PEA SIZE HAIL. SOME APPROACHING A
HALF INCH.
&&
CASLocal storm report, Apr 20, 5:15 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT THU APR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 7 SW OVID 42.93N 84.46W
04/20/2017 M1.85 INCH CLINTON MI COCORAHS
10 HOUR TOTAL.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:41 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
| Apr 20, 9:41 PM EDT | River Flood Advisory | GRR | Barry | 6 days |
Nearby
River Flood Warnings in Michigan, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.